Main content

An Exact Solution of Stikker's Nonlinear Heat Equation

Show simple item record

dc.contributor.author Willms, Allan R.
dc.date.accessioned 2013-05-31T16:48:26Z
dc.date.available 2013-05-31T16:48:26Z
dc.date.issued 1995-08
dc.identifier.uri http://hdl.handle.net/10214/7231
dc.description.abstract Exact solutions are derived for a nonlinear heat equation where the conductivity is a linear fractional function of (i) the temperature gradient or (ii) the product of the radial distance and the radial component of the temperature gradient for problems expressed in cylindrical coordinates. It is shown that equations of this form satisfy the same maximum principle as the linear heat equation, and a uniqueness theorem for an associated boundary value problem is given. The exact solutions are additively separable, isolating the nonlinear component from the remaining independent variables. The asymptotic behaviour of these solutions is studied, and a boundary value problem that is satisfied by these solutions is presented. en_US
dc.language.iso en_US en_US
dc.publisher SIAM, Journal on Applied Mathematics en_US
dc.rights Attribution-NonCommercial-NoDerivs 2.5 Canada *
dc.rights.uri http://creativecommons.org/licenses/by-nc-nd/2.5/ca/ *
dc.subject nonlinear heat conduction en_US
dc.subject exact solution en_US
dc.subject diffusion en_US
dc.title An Exact Solution of Stikker's Nonlinear Heat Equation en_US
dc.type Article en_US
dc.rights.license All items in the Atrium are protected by copyright with all rights reserved unless otherwise indicated.
dcterms.relation SIAM J. Appl. Math. Vol. 55, No. 4, pp. 1059-1073, 1995.


Files in this item

Files Size Format View Description
Wi95_SIAMJAppMath.pdf 1001.Kb PDF View/Open Main article - publisher's version

This item appears in the following Collection(s)

Show simple item record

Attribution-NonCommercial-NoDerivs 2.5 Canada Except where otherwise noted, this item's license is described as Attribution-NonCommercial-NoDerivs 2.5 Canada